Hail, Red Willow
- When
- May 1, 6:15 PM MST
- Where
- Red Willow County, Mc Cook
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.200, -100.617
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at May 1, 4:51 PM MST, 1 hour 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 551 PM MDT THU MAY 1 2003 BASED ON ACTUAL COVERAGE OF SHOWERS/THUNDERSTORMS...HAVE UPDATED THE ZONE FORECASTS TO CHANGE PRECIPITATION COVERAGE TO AREAL RATHER THAN CHANCE AND TO INCREASE RAIN CHANCES NORTH OF INTERSTATE 70. .GLD...NONE. SAR
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021545- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1007 AM MDT THU MAY 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AN AXIS OF INSTABILITY IS IN PLACE ACROSS NORTHERN COLORADO SOUTHEASTWARD THROUGH NORTHWEST KANSAS. AS AN UPPER LEVEL DISTURBANCE MOVES OVERHEAD TODAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS MORNING IN EASTERN COLORADO AND THIS AFTERNOON AND EVENING OVER THE ENTIRE AREA. STRONGER UPPER LEVEL WINDS MOVING OVER COLORADO WILL ENHANCE THE SEVERE WEATHER THREAT IN KIT CARSON AND YUMA COUNTIES...WHERE ISOLATED LOW TOPPED SUPERCELLS MAY DEVELOP WHICH ARE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. ELSEWHERE IN THE TRI STATE AREA THE THREAT OF SEVERE WEATHER IS LOW...THOUGH A FEW STORMS COULD PRODUCE BRIEF GUSTY WINDS AND SMALL HAIL. THUNDERSTORMS WILL END ACROSS THE AREA BY MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE WITH ADDITIONAL UPPER LEVEL DISTURBANCES MOVING ACROSS THE REGION ON FRIDAY EVENING. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND SUNDAY NIGHT AS A LOW PRESSURE SYSTEM MOVES EAST OF THE ROCKIES AND ACROSS THE NORTHERN AND CENTRAL HIGH PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. JDK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
355 PM MDT THU MAY 01 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0353 PM 1 S CHEYENNE WELLS CO .75 INCH HAIL
05/01/03 CHEYENNE REPORTED BY STORM
SPOTTER. HEAVY RAINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
407 PM MDT THU MAY 01 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0359 PM CHEYENNE WELLS CO .75 INCH HAIL
05/01/03 CHEYENNE REPORTED BY PUBLIC.
HAIL COVERING THE GROUND.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
413 PM MDT THU MAY 01 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0401 PM 3 SE CHEYENNE WELLS CO .75 INCH HAIL
05/01/03 CHEYENNE HAIL COVERING THE
GROUND 3 TO 4 INCHES
DEEP. REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
439 PM MDT THU MAY 01 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM 8 SE CHEYENNE WELLS CO .75 INCH HAIL
05/01/03 CHEYENNE HAIL COVERING THE
GROUND 3 TO 4 INCHES
DEEP. REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
606 PM MDT THU MAY 01 2003
...EVENT SUMMARY FOR 05/01/03...
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0353 PM 1 S CHEYENNE WELLS CO .75 INCH HAIL
05/01/03 CHEYENNE REPORTED BY STORM
SPOTTER. HEAVY RAIN
0359 PM CHEYENNE WELLS CO .75 INCH HAIL
05/01/03 CHEYENNE REPORTED BY PUBLIC.
HAIL COVERING THE GROUND.
0401 PM 3 SE CHEYENNE WELLS CO .75 INCH HAIL
05/01/03 CHEYENNE HAIL COVERING THE
GROUND 3 TO 4 INCHES
DEEP. REPORTED BY STORM
SPOTTER.
0410 PM 8 SE CHEYENNE WELLS CO .75 INCH HAIL
05/01/03 CHEYENNE HAIL COVERING THE
GROUND 3 TO 4 INCHES
DEEP. REPORTED BY STORM
SPOTTER.The Goodland radar (KGLD), 131 km away, was scanning. The volume nearest the first event began at 01:16 UTC.
2 hail. Local standard time, as filed.
Hail covering the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350167, 5350168.